Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to the site.
I am Dr. Kaushik and i believe i can help you with your problem.
Well you see Lexapro is a very effective anti depressant used for managing GAD as well as Obsessive / compulsive disorder, so I will suggest that you continue on the same.
Now coming to the reason why your symptoms are not being controlled despite you being on this drug for past 2 weeks and the reason is that first of all you are still taking a sub-standard dose which is ineffective for controlling GAD and OCD symptoms in most adults therefore a good effective dose for your conditions will be 10 mg/day which may further be raised to a maximum safe dose of 20 mg / day but as of now you got to ask your doctor to raise your current dose to 10 mg / day .
The second reason for poor response to the drug is that it is actually too early to expect any effective control over your underlying symptoms since it takes at least 2-3 weeks on the minimum effective dose ( which is 10 mg for an adult like you with these mentioned underlying conditions ) for the drug to start it's action against GAD and OCD and this much time is required by the drug to settle down in the body system which is essential for any drug to produce the desired results.
So to summarize it is both lower dose and not enough time having been passed which are responsible for poor control over your symptoms , so I reckon that in your meeting with your doctor ask for dose increment to 10 mg / day and stay on this for another 2 weeks until you think of further raising the dose to 20 mg / day. You shall however begin to appreciate positive results within 2 weeks of being on 10 mg dose but for complete recovery you got to complete the course by taking the drug for 4-6 months and thereafter come off it by tapering it in a systematic manner.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
If there is any further assistance needed please feel free to ask using the reply button.
Thank you. I hope I find relief soon. I experienced a couple health traumas last year and it sent me into this hyper vigilant state. I used to take Tranxene periodically but never at high doses. I have been able to stop that completely for the past ten days so I am happy with that. I thank you for assuring me that I will see improvement soon. I'm a teacher and have 5 weeks left of summer to get myself together! I think I might be stressing over that as well and keep dwelling on whether I will be able to teach again! (my mind goes in negative directions sometimes).
I believe you will recover enough just in time to resume your duties. I however will still encourage you to go up the much desired dose of 10 mg / day so as to fasten the process of remission.
As a follow up my doctor did up me to 10 mg. of Lexapro and I go back in 3 weeks. Every time I think about talking in front of my class I start to get anxiety. I am a single mom and cannot quit teaching. Do you think this feeling will go away with the Lexapro?? I am so desperate to feel like myself again. It's been so long.
Yes I believe that Lexapro will do a lot of good to boost up your moral and confidence and make you much less anxious in a social setting like a classroom but this shall take some time as the improvement will start within 2-3 weeks time ( may be earlier ) and once this happens you will be on the road to recovery from this underlying condition.
So please stick to the regime and have some patience.
Isn't it amazing that I have been teaching for 10 years and I do not have social anxiety at all. As a matter of fact I would be considered a social butterfly and now because of some health issues I have what has turned into this uncontrolled anxiety. I will trust all the advice but it is hard to believe how far into this anxiety loop I have gotten. I think maybe some of it is side effects from the Lexapro and I seem to be a little more anxious at time than when I began. I hope once my body gets used to it I do not have the ups and downs and things will even out to normal. At least that is what I pray for.I thank you for your words of encouragement.
I am hopeful that you will get over this anxiety in the coming days to weeks so hang in there patiently.
Can I ask you one more question? I've been on the 10 mg for 4 doses now and I am getting restless feelings on the morning with some shaking/dizziness. In the afternoon it levels off a bit but still vision is off. Are these side effects that will go away soon?
Yes I am hoping the side effects will go away, I had a bit of trouble getting to sleep last night which only happened when I first started taking the drug. DO you think there is a difference between the brand name and generic? I read online that some people think so. I have Tranxene to take to help the anxiety but am loathe to take it.
My doctor raised my dose to 15 mg. yesterday as I was still having "earworms" and still being a bit too focused about myself. I feel a little nauseous and uneasy but not as much as when I started on the 10 mg. Are these again some side effects that will go away in a few days? I'm really starting to think maybe Lexapro won't help me but then again I have improved since I've been taking it? More patience??
Thank you so much. ALso, I had diarrhea this morning that I have never had before.Will this be temporary a well?
I just called my pdoc and he said if it's only a couple loose stools then it should resolve itself but he never has seen this with this drug even though he said it could happen. He said if I'm going 6-7 times then it's a matter of concern. I only went once this morning. I understand what you say but do you think I could just wait and see what happens tonight/tomorrow?I just took one Loperamide that I had in the cabinet
The diarrhea only was a one time incident but I alternate between constipation and looser stools. I think the Lexapro is definitely messing with my GI Tract. I have now been on 15 mg, for 10 days -- total time on Lexapro almost 7 weeks (4 weeks on therapeutic doses). I am still feeling those icky yucky stomach issues and some burning sensations on my skin. I don't feel overly anxious as i am assuming these are still side effects. I start back to school (I'm a teacher on Wed) on Wednesday and my pdoc is out of town right now. Do you think I should cut back to 10 mg or just ride this out and see if the side effects will go away. My pdoc says it is still anxiety and not side effects but I don't think so. It is the same feelings I had went I first started and then upped the dosage. I would appreciate you opinion you have helped me very much. Is this normal or is this not the proper drug for me do you think?
Ok. After I wrote to you I did have an episode of diarrhea so yes I think tomorrow when my dose is due I will cut down to 10 mg. and see if it helps. I hope it helps in a couple days!! I do not think it is anxiety. I am so ready to move on and not be anxious anymore!! I'm ready to get back to work. These side effects have persisted all summer -- although they have gotten very tolerable -- except for the gastro stuff. Thank you again. I hope I can get a handle on this, I would hate to switch to a new drug and have to go through a whole different set of side effects!
You've been very helpful. One more question if you please. I just want to make sure that these other things are side effects as well --- 1) tremor - slight 2) sometimes I feel like I have to keep taking deep breaths -- like I need an inhaler -- and I have apnea where when I am about to go to sleep I actually stop breathing for a minute. These have also been disconcerting. This has really been a roller coaster but the anxiety has lessened since I started
You know I hate to keep asking you questions but I think of other things when I get off. This "foggy head" feeling and lack of concentration and lack of motivation --- is this a side effect of the drug?? It really helps me to distinguish between any anxiety and side effects so I can know when I reduce the dosage. ALso this whole experience of anxiety started with what I perceived to be (don't know for sure) a reaction to a botox injection between my brows -- that was one year ago -- do you think this "physical" anxiety could be my nervous system is messed up from that injection or just what you say physical components?? Thank you thank you thank you!
ANd the breathing issues only happen when my stomach is tight and upset -- I burp a lot and want to take deep breaths because there feels like there is pressure there.
Thank you. You don't have to reply unless I am wrong but the burning skin sensations/sweating I am assuming is also a side effect. If I don't hear back I will take that as a yes. I did forward a bonus for you. Thanks for your time
Good morning. I cut the Lexapro down to 10 mg this morning and now I'm feeling anxious/sweaty. Should I keep it at 15 mg? I could take a little Tranxene
I'm coming back to edit this. I do feel a bit better now. It subsided. I hope cutting it down will relieve the anxiety. I think Lexapro causes me to have anxiety at times.
I feel fine now. Just a bit of a headache. Better than this morning and better than yesterday. I will keep it at the 10 mg. and maybe tomorrow will be even better!